New Mexico, 2015Heavy Snow and Winter Weather in New Mexico, February 21 to 24, 2015
February 21 to 24, 2015 · NWS ABQ · 16 events in 16 counties and zones
A very dry and warm start to the month of February ended with an extremely beneficial pattern change that delivered epic snowfall amounts to the northern high terrain of New Mexico. The big change arrived beginning on the 22nd as a powerful blast of arctic air moved south and west across the area and plunged New Mexico into winter once again.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very dry and warm start to the month of February ended with an extremely beneficial pattern change that delivered epic snowfall amounts to the northern high terrain of New Mexico. The big change arrived beginning on the 22nd as a powerful blast of arctic air moved south and west across the area and plunged New Mexico into winter once again. Meanwhile, a series of upper level low pressure systems crossed from southern California into Arizona and pumped abundant moisture over New Mexico. The heaviest snowfall accumulations occurred over the northern high terrain where 1 to 2 feet of new snow was reported. A strong surface pressure gradient in place over the area also produced strong gap winds in the Rio Grande Valley. Widespread difficult to severe driving conditions were reported along with several road closures over portions of New Mexico. This was the first in a series of significant winter storms that impacted the area through early March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 20, 10:52 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 20, 10:52 PM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 PM MST FRI FEB 20 2015
.AVIATION...
06Z TAF CYCLE
MOSTLY VFR CONDITIONS THROUGH 00Z SUNDAY. EXCEPTION WILL BE MVFR
CIGS BEHIND A BACKDOOR COLD FRONT. THIS INCLUDES TCC AFTER 10Z.
CANT RULE OUT A FEW HOURS OF MVFR CIGS IN LVS. THE FRONT IS MOVING
SOUTH THROUGH THE EASTERN PLAINS OVERNIGHT. TWO OR THREE HOURS OF
STRONG WIND GUSTS BEHIND THE FRONT. SPEEDS WILL REACH 35 TO 40 KT.
SNOW SHOWERS WILL DEVELOP DURING THE DAY SATURDAY OVER THE NORTHERN
MOUNTAINS WITH A MIX OF RAIN AND SNOW SHOWERS IN THE FAR NORTHEAST.
VSBYS AND CIGS WILL LOWER TO MVFR IN THE STRONGER SHOWERS. CIGS AND
VSBYS LOWERING TO MVR THEN IFR SATURDAY NIGHT NORTHERN MOUNTAINS...
NORTHEAST AND EAST CENTRAL AREAS IN SNOW...MIXED WITH RAIN FOR A
WHILE EAST CENTRAL PLAINS.
&&
.PREV DISCUSSION...328 PM MST FRI FEB 20 2015...
.SYNOPSIS...
INCREASING HIGH CLOUDS ARE SIGNS OF CHANGES TO COME THIS WEEKEND.
ONE MORE TRANQUIL DAY IS IN STORE MOST AREAS SATURDAY BEFORE A
STRONG BACKDOOR COLD FRONT AND AN UPPER LEVEL STORM SYSTEM BRING
INCREASING CHANCES FOR RAIN AND SNOW TO NORTHEAST NEW MEXICO
SATURDAY NIGHT AND TO MUCH OF CENTRAL AND EASTERN NEW MEXICO SUNDAY
NIGHT AND MONDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN
THE NORTHERN MOUNTAINS...NORTHEAST HIGHLANDS AND PLAINS BETWEEN
SATURDAY NIGHT AND MONDAY. ADDITIONALLY...STRONG EAST CANYON WINDS
WILL DEVELOP IN THE MIDDLE RIO GRANDE VALLEY SUNDAY MORNING.
SCATTERED SNOW SHOWERS WILL CONTINUE INTO TUESDAY BEFORE HIGH
PRESSURE BUILDS OVER THE AREA AROUND MID-WEEK NEXT WEEK.
&&
.DISCUSSION...
MID AND HIGH CLOUDS ASSOCIATED WITH A SUBTROPICAL UPPER LOW WEST
OF BAJA CONTINUE TO STREAM INTO CENTRAL AND SOUTHERN NEW MEXICO
THIS AFTERNOON. THE LOWER CLOUDS AND LIGHT SHOWERS/SPRINKLES
ASSOCIATED WITH THE LOW WILL CONTINUE TO SLIDE EWD THROUGH FAR
SRN AZ AND NEW MEXICO TONIGHT...REMAINING SOUTH OF THE CWA.
MEANWHILE AT THE SFC...A WEAK AND PRIMARILY DRY BACKDOOR COLD
FRONT WILL DROP INTO THE ERN PLAINS OVERNIGHT. ASSOCIATED SFC HIGH
WILL SLIDE SEWD WITH A DEVELOPING SLY/RETURN FLOW HELPING TO SET
THE STAGE FOR LATE SATURDAY NIGHT. GFS AND NAM ARE SOMEWHAT SLOWER
WITH THE SECOND MUCH STRONGER BACKDOOR COLD FRONT PROGGED TO MOVE
THROUGH NE NM EARLY SUNDAY MORNING. MODELS ARE ALSO IN GOOD
AGREEMENT THAT THE NEXT BATCH OF SUBTROPICAL MOISTURE DRAWN UP BY
THE UPPER LOW OFF OF BAJA AND THE NRN STREAM UPPER TROUGH DROPPING
SOUTH THROUGH THE WRN GREAT BASIN WILL MOVE NEWD INTO CENTRAL NM
SATURDAY NIGHT. THE COMBINATION OF INCREASING LARGE SCALE
ATMOSPHERIC LIFT...INCREASING MID-LEVEL SUBTROPICAL MOISTURE AND
STRONG BACKDOOR COLD FRONT WILL RESULT IN ACCUMULATING SNOW OVER
THE NORTHERN MOUNTAINS AND FROM THE CENTRAL MOUNTAIN CHAIN EAST TO
THE TX LINE. DECIDED TO INCLUDE THE TUSAS MOUNTAINS AND THE
REMAINDER OF THE SANGRE DE CRISTOS IN THE WINTER STORM WATCH VALID
SATURDAY NIGHT THROUGH MONDAY MORNING. STRONG EAST WINDS WILL BREAK
THROUGH THE CANYONS OF THE CENTRAL MOUNTAIN CHAIN MID- MORNING
SUNDAY...LIKELY SHADOWING THE MIDDLE RIO GRANDE VALLEY FROM PRECIP
SUNDAY AFTERNOON. EXCEPTIONS TO THE SHADOWING EFFECT MIGHT OCCUR
IN SOCORRO...VALENCIA AND WRN BERNALILLO COUNTIES WHERE THE NAM12
IS INDICATING STRONG SFC CONVERGENCE IN THESE AREA MIGHT OVERCOME
DOWNSLOPING EFFECTS.
NAM AND GFS KEEP THE ELY UPSLOPE MACHINE GOING THROUGH ABOUT MID-
DAY MORNING MONDAY. SCATTERED SNOW SHOWERS ASSOCIATED WITH THE
UPPER LOW COLD CORE MOVE THROUGH MONDAY NIGHT AND TUESDAY. ECMWF
IS SLOWER WITH THE UPPER LOW AND KEEPS SCT SNOW SHOWERS GOING OVER
CENTRAL AND NRN NM THROUGH TUESDAY NIGHT.
A BRIEF RESPITE BETWEEN SYSTEMS REMAINS ON TRACK WEDNESDAY AND
WEDNESDAY NIGHT. GFS AND ECMWF BRING ANOTHER STRONG BACKDOOR COLD
FRONT/MODIFIED ARCTIC AIRMASS THROUGH ERN AND CENTRAL NM LATE-DAY
THURSDAY OR THURSDAY NIGHT. BOTH MODELS ARE IN GENERAL AGREEMENT
THAT WEATHER PATTERN WILL REMAIN ACTIVE THROUGH NEXT WEEKEND. ECMWF
SOLUTION WOULD EQUATE TO QUITE THE SNOWY PERIOD FROM THURSDAY
NIGHT THROUGH NEXT WEEKEND.
33
&&
.FIRE WEATHER...
SATELLITE IMAGERY SHOWS A LARGE SWATH OF HIGH CLOUDS STREAMING WEST
TO EAST OVER NEW MEXICO...WITH THE HEAVIEST OVER SOUTHERN PORTIONS
OF THE STATE. THIS HELPED TO LIMIT VERTICAL MIXING AND REDUCE
POTENTIAL WINDS SPEEDS ACROSS THE AREA TODAY. DESPITE THIS... LOW
END CRITICAL FIRE CONDITIONS DEVELOPED FOR LOCALIZED AREAS OF THE
EASTERN PLAINS THIS AFTERNOON. FIRE WEATHER CONCERNS ACROSS THE EAST
WILL END TONIGHT AS A WEAK BACKDOOR COLD FRONT WILL BRING INCREASED
MOISTURE AND COLDER AIR TONIGHT INTO SATURDAY. THE REST OF THE
STATE WILL EXPERIENCE LESS COOLING SATURDAY...AND REMAIN ABOVE
NORMAL WHILE THE EAST IS NEAR TO BELOW NORMAL. A FEW HOURS OF
CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP SATURDAY AFTERNOON OVER
THE WESTERN HIGH TERRAIN...BUT NO MAJOR EVENT IS EXPECTED WITH WINDS
AND HUMIDITIES RIGHT AROUND THRESHOLDS. ONE AREA TO MONITOR IS THE
RIO GRANDE VALLEY FROM ALBUQUERQUE TO SOCORRO. MIXING HEIGHTS REMAIN
WELL ABOVE NORMAL FOR THIS AREA...WHICH COULD DRAG STRONG ENOUGH
WINDS FOR CRITICAL CONDITIONS TO DEVELOP. BUT HIGH RES MODELS PAINT
A WEAK WIND FIELD FOR THE AREA...SO CONFIDENCE LOW FOR CRITICAL
CONDITIONS TO DEVELOP.
THE NEXT WINTER SYSTEM WILL COMBINE WITH A SECOND AND MORE POTENT
BACKDOOR COLD FRONT TO BRING MAJOR WEATHER CHANGES TO NEW MEXICO
LATE SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. THE FRONT WILL MOVE
THROUGH THE PLAINS EARLY SUNDAY AND PUSH THROUGH THE GAPS OF THE
CENTRAL MOUNTAINS BY MID DAY. SIGNIFICANTLY COLDER AIR BEHIND THE
FRONT WILL CAUSE HIGHS SUNDAY TO BE 15 TO 35 DEGREES BELOW NORMAL
ACROSS THE EAST...SLIGHTLY BELOW NORMAL ACROSS CENTRAL NM...AND NEAR
NORMAL ACROSS THE WEST. PRECIPITATION WILL INCREASE OVER THE
NORTHERN MOUNTAINS AND NORTHEAST LATE SATURDAY AND SPREAD SOUTHWEST
OVER MUCH OF THE AREA SUNDAY...AND GENERALLY FAVOR THE HIGHER
TERRAIN OF CENTRAL AND NORTHERN NEW MEXICO. CHANCES FOR
PRECIPITATION WILL DIMINISH MONDAY THROUGH WEDNESDAY AS THE SYSTEM
PASSES OVERHEAD. SIGNIFICANT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE
FOR THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS THROUGH TUESDAY.
VENT RATES WILL DECREASE BEHIND THE FRONT...BECOMING POOR ON MONDAY
ACROSS THE EASTERN PLAINS AND INTO PORTIONS OF THE RIO GRANDE VALLEY
BETWEEN ALBUQUERQUE AND SANTA FE. GRADUAL CLEARING AND WARMING IS
EXPECTED TUESDAY INTO WEDNESDAY AS THE SYSTEM WEAKENS AND MOVES EAST
OF THE AREA...WITH HIGHS REMAIN NEAR TO BELOW NORMAL ALL AREAS
WEDNESDAY.
THE SPECIFICS OF THIS SYSTEM REMAIN SKETCHY AS MODELS LACK
CONSISTENCY ON HOW THE UPPER LEVEL LOW PROGRESSES. THE LOW LOOKS TO
CUT OFF OVER THE GREAT BASIN LATE SUNDAY...BUT THE ECMWF HAS IT
SLOWER AND DRIER THAN THE GFS. THESE TRACKS COULD ALTER THE DEGREE
OF TEMPERATURE REBOUNDING INTO MID WEEK AS WELL AS POTENTIAL FOR
ADDITIONAL PRECIPITATION. THE OTHER ISSUE IS A POTENTIAL DRY SLOT
WORKING AROUND THE LOW THAT COULD KEEP PRECIPITATION FARTHER TO THE
NORTH AND EAST...LIMITING THE AREAS THAT SEE SNOW AND REDUCE TOTAL
ACCUMULATIONS. EITHER WAY...CONFIDENCE IS HIGH IN THE TREND FOR
COLDER TEMPERATURES AND HIGHER HUMIDITIES THROUGH EARLY NEXT WEEK.
THE STORM SHOULD MOVE EAST OF THE AREA WEDNESDAY...WITH NORTHWEST
FLOW ALOFT DEVELOPING OVER NEW MEXICO. THE AREA SHOULD REMAIN IN THE
STORM TRACK THROUGH NEXT WEEKEND...AS BOTH THE GFS AND ECMWF BRING A
SERIES OF UPPER LEVEL DISTURBANCES ACROSS NEW MEXICO WITHIN THE
NORTHWEST FLOW ALOFT. EXPECT TEMPERATURES TO REMAIN NEAR TO BELOW
NORMAL...VENT RATES TO REMAIN FAIR TO GOOD...AND MORE CHANCES FOR
PRECIPITATION DURING THIS PERIOD.
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY EVENING THROUGH LATE SUNDAY NIGHT
FOR THE FOLLOWING ZONES...NMZ510-512>515-527>530.
&&
Hazardous weather outlook, Feb 20, 5:30 AM MST, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MST FRI FEB 20 2015
NMZ501>540-211300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
LOCALIZED CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP THIS
AFTERNOON OVER PORTIONS OF EAST CENTRAL AND WEST CENTRAL NEW MEXICO
DUE TO STRONG WINDS AND LOW HUMIDITIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SIGNIFICANTLY COLDER TEMPERATURES ARE EXPECTED SATURDAY THROUGH
MONDAY DUE TO A STRONG COLD FRONT FORECAST TO PLUNGE INTO EASTERN
NEW MEXICO...THEN TRACK WESTWARD. AT THE SAME TIME...ACCUMULATING
SNOW MAY BECOME FOCUSED FROM THE SANGRE DE CRISTO MOUNTAINS OVER THE
ADJACENT HIGHLANDS AND NORTHEAST PLAINS...AS WELL AS OVER THE SAN
JUAN MOUNTAINS...ALTHOUGH THE REMAINDER OF THE EASTERN PLAINS AND
CENTRAL MOUNTAIN CHAIN MAY ALSO SEE SNOW.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Feb 20, 8:51 PM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
851 PM MST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
02/20/2015 M58 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ1501306
CHJHeavy Snow, Union County
- When
- February 21, 12:00 AM MST to February 23, 9:00 AM MST
- Where
- Union County forecast zone
- Reported by
- COOP Observer
Observers around the area reported between 3 and 6 inches of snow with blowing snow and reduced visibilities. U.S. Highway 54 was closed in southern Union County due to treacherous travel conditions.
Heavy Snow, San Juan Mountains
- When
- February 21, 11:00 AM MST to February 24, 6:00 PM MST
- Where
- San Juan Mountains forecast zone
- Reported by
- COOP Observer
COOP, CoCoRaHS, and SNOTEL sites reported between 12 and 18 inches of snowfall over the area during this first of several winter events to occur through early March. It was the heaviest 2-day event in Chama since 2008. The 9 inches on the 23rd was a record snowfall for the date.
Heavy Snow, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- February 21, 11:00 PM MST to February 23, 11:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Reported by
- COOP Observer
COOP, CoCoRaHS, public, and trained spotters reported between 10 and 24 inches of new snow over the area. This was the heaviest 2-day snowfall event at Red River since 2007. The 13 inches on the 22nd was a record snowfall for the date.
Heavy Snow, West Slopes of the Sangre de Cristo Mountains
- When
- February 22, 12:00 AM MST to February 23, 10:00 AM MST
- Where
- West Slopes of the Sangre de Cristo Mountains forecast zone
- Reported by
- CoCoRaHS
CoCoRaHS, public, and SNOTEL sites reported between 3 and 10 inches of new snow over the area. This was the first big event in nearly one month for the west slopes. The 8 inches recorded on the 22nd and the 6 inches recorded on the 23rd in Cerro set new records for each calendar date, respectively. It was the heaviest 2-day total in Cerro since 2008.
Heavy Snow, East Slopes of the Sangre de Cristo Mountains
- When
- February 22, 12:00 AM MST to February 23, 10:00 AM MST
- Where
- East Slopes of the Sangre de Cristo Mountains forecast zone
- Reported by
- COOP Observer
COOP, CoCoRaHS, and public reports indicated between 9 and 19 inches of new snow over the area. This was the heaviest 2-day snowfall event at Eagle Nest since 2011, with the 11 inches on the 22nd a record for the date. The 4 inches in Ocate on the 22nd was also a record for the date.
Heavy Snow, Upper Rio Grande Valley
- When
- February 22, 12:00 AM MST to February 23, 6:00 AM MST
- Where
- Upper Rio Grande Valley forecast zone
- Reported by
- CoCoRaHS
CoCoRaHS, public, and trained spotters reported between 3 and 7 inches of new snow. This was the heaviest 2-day snowfall in the Taos area since 2009.
Heavy Snow, Far Northeast Highlands
- When
- February 22, 12:00 AM MST to February 23, 9:00 AM MST
- Where
- Far Northeast Highlands forecast zone
- Reported by
- Public
Storm dumped between 3 and 7 inches of snow from Maxwell to Raton. Travel was treacherous over the area. The 6 inches in Cimarron on the 22nd was a record for the date.
Winter Weather, Chaves County Plains
- When
- February 22, 6:00 PM MST to February 23, 1:00 PM MST
- Where
- Chaves County Plains forecast zone
- Reported by
- Department of Highways
U.S. Highway 285 was closed for several hours beginning around 930pm on the 22nd from Artesia to Roswell and Vaughn due to light snow, freezing fog and black ice.
Winter Weather, Eastern Lincoln County
- When
- February 22, 6:00 PM MST to February 23, 1:00 PM MST
- Where
- Eastern Lincoln County forecast zone
- Reported by
- Department of Highways
U.S. Highway 70 was closed for several hours beginning around 530am on the 23rd from Roswell to Hondo and Ruidoso due to light snow, freezing fog and black ice.
Winter Weather, South Central Mountains
- When
- February 22, 6:00 PM MST to February 23, 1:00 PM MST
- Where
- South Central Mountains forecast zone
- Reported by
- Department of Highways
U.S. Highway 70 was closed for several hours beginning around 530am on the 23rd from Roswell to Hondo and Ruidoso due to light snow, freezing fog and black ice.
Winter Weather, Guadalupe County
- When
- February 22, 6:00 PM MST to February 23, 2:00 PM MST
- Where
- Guadalupe County forecast zone
- Reported by
- Department of Highways
U.S. Highway 285 was closed for several hours beginning around 930pm on the 22nd from Roswell to Vaughn due to light snow, freezing fog and black ice. Some areas of southest Guadalupe County likely received heavier snowfall where an intense snow band crossed the area.
Winter Weather, Sandia/Manzano Mountains
- When
- February 22, 8:00 PM MST to February 23, 8:00 AM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Reported by
- Public
One to 4 inches of snow fell across portions of the Sandia and Manzano Mountains. Only minor travel impacts were noted.
Heavy Snow, Quay County
- When
- February 23, 12:00 AM MST to 1:00 PM MST
- Where
- Quay County forecast zone
- Reported by
- Department of Highways
Observers around the area reported between 2 and 3 inches of snow with blowing snow and reduced visibilities. U.S. Highway 54 was closed in Quay County and Interstate 40 was closed east of Tucumcari due to treacherous travel conditions. Areas along the Quay County border likely had even higher snowfall amounts with the intense snow band.
Heavy Snow, De Baca County
- When
- February 23, 5:00 AM MST to 12:00 PM MST
- Where
- De Baca County forecast zone
- Reported by
- Public
Public reported 4 inches of snow on the morning of the 23rd with an intense band of snowfall. U.S. Highway 285 that runs through southwest De Baca County closed due to winter weather. The 5 inches that fell just south of Fort Sumner on the 23rd was a record for the date, and the heaviest 1-day snowfall since 2010.
Heavy Snow, Curry County
- When
- February 23, 7:00 AM MST to 1:00 PM MST
- Where
- Curry County forecast zone
- Reported by
- CoCoRaHS
Several CoCoRaHS reports indicated 3 to 7 inches of snow on the morning of the 23rd with an intense band of snowfall in northern Curry County.
Winter Weather, West Central Plateau
- When
- February 23, 10:00 PM MST to February 24, 5:00 PM MST
- Where
- West Central Plateau forecast zone
- Reported by
- Public
Three inches of snow was reported around Gallup. Significantly reduced visibilities and difficult travel conditions were reported.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, February 21 to 22, 20151 death · 2 injured · 21 events
- Winter Storm and Flood in West Virginia, February 21, 2015$965,000 · 35 events
- Winter Storm and Winter Weather in Delaware, February 21 to 22, 20158 injured · 4 events
- Winter Storm and Avalanche in West Virginia, February 21 to 22, 2015$50,000 · 6 events
- Winter Storm in Virginia, February 21, 2015$45,000 · 2 events
- Winter Storm and Winter Weather in Ohio, February 21, 201532 events
- Winter Storm in Colorado, February 21 to 23, 201531 events
- Winter Storm and Winter Weather in Virginia, February 21 to 22, 201529 events
- Extreme Cold in Minnesota, February 21 to 22, 201524 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20151 injured · 13 events
- Ice Storm and Winter Storm in Tennessee, February 21, 201520 events
- Winter Storm and Avalanche in Virginia, February 21 to 22, 201519 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 554283, 554375, 554280, 554279, 554281, 554282, 554284, 554529, 554530, 554531, 554532, 554393, 554528, 554285, 554286, 554376.